Alert archive / Louisiana / Coastal Flood Statements in 2009
Coastal Flood Statement 2, NWS Lake Charles, LA
NWS Lake Charles, LA issued this coastal flood statement at Oct 28, 2009, 8:56 AM CDT. It took effect at Oct 29, 2009, 7:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 28, 2009, 8:56 AM CDT (13:56 UTC)
- In effect from
- Oct 29, 2009, 7:00 AM CDT
- Expired
- Oct 28, 2009, 2:02 PM CDT
- In force
- Issued by
- NWS Lake Charles, LA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS44 KLCH 281356 CFWLCH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 856 AM CDT WED OCT 28 2009 ...MINOR COASTAL FLOODING POSSIBLE ON THURSDAY... .INCREASING SOUTHERLY WINDS ACROSS THE WESTERN GULF OF MEXICO WILL GENERATE LONG-PERIOD SOUTHERLY SWELLS THAT MOVE ONSHORE THE WESTERN UPPER GULF COAST STATES. SUCCESSIVE INCOMING SWELLS WILL IMPEDE THE DRAINAGE OF THE HIGH TIDES. LAZ051>054-TXZ215-216-290200- /O.NEW.KLCH.CF.S.0002.091029T1200Z-091030T2300Z/ CAMERON-VERMILION-IBERIA-ST. MARY-JEFFERSON-ORANGE- 856 AM CDT WED OCT 28 2009 THE ACTUAL TIDES WILL BE RUNNING FROM 1 TO 2 FEET ABOVE THE PREDICTED LUNAR TIDES FROM THURSDAY TO FRIDAY. THE ACTUAL HIGH TIDES WILL BE RUNNING BETWEEN 3 AND 3.5 FEET BY MIDAFTERNOON THURSDAY. OTHERWISE...THE ACTUAL TIDES WILL CONTINUE RUNNING ABOVE THE PREDICTED TIDES INTO FRIDAY...BEFORE RETURNING TO MORE NORMAL VALUES BY FRIDAY EVENING...WITH PASSAGE OF COLD FRONT. $$
1 follow-up statement
000 WHUS44 KLCH 281902 CFWLCH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 202 PM CDT WED OCT 28 2009 ...MINOR COASTAL FLOODING POSSIBLE ON THURSDAY AND THURSDAY EVENING... .INCREASING SOUTHERLY WINDS ACROSS THE WESTERN GULF OF MEXICO WILL GENERATE LONG-PERIOD SOUTHERLY SWELLS THAT MOVE ONSHORE THE WESTERN UPPER GULF COAST STATES. SUCCESSIVE INCOMING SWELLS WILL IMPEDE THE DRAINAGE OF THE HIGH TIDES LAZ051>054-TXZ215-216-291100- /O.CAN.KLCH.CF.S.0002.091029T1200Z-091030T2300Z/ /O.NEW.KLCH.CF.Y.0001.091029T1200Z-091031T0000Z/ CAMERON-VERMILION-IBERIA-ST. MARY-JEFFERSON-ORANGE- 202 PM CDT WED OCT 28 2009 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 AM THURSDAY TO 7 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT FROM 7 AM THURSDAY TO 7 PM CDT FRIDAY. THE ACTUAL TIDES WILL BE RUNNING FROM 1 TO 2 FEET ABOVE THE PREDICTED LUNAR TIDES FROM THURSDAY TO FRIDAY. THE ACTUAL HIGH TIDES WILL BE RUNNING NEAR 3.5 FEET BY MIDAFTERNOON THURSDAY. OTHERWISE...THE ACTUAL TIDES WILL CONTINUE RUNNING ABOVE THE PREDICTED TIDES INTO FRIDAY...BEFORE RETURNING TO MORE NORMAL VALUES BY FRIDAY EVENING...WITH PASSAGE OF A STRONG COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. && $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this coastal flood statement went out at Oct 28, 7:58 AM CDT, 58 minutes earlier.
Area forecast discussion, Oct 28, 7:58 AM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
758 AM CDT WED OCT 28 2009
.DISCUSSION...
MY APOLOGIES FOR THE SIGNIFICANTLY DELAYED DISCUSSION...THERE WAS
QUITE A BIT TO DIGEST THIS MORNING.
WATER VAPOR SATELLITE IMAGERY/UPPER AIR ANALYSIS SHOWED THE UPPER
LOW THAT HELPED BRING THE RAINFALL ON MONDAY LIFTING THROUGH THE
OHIO VALLEY TOWARD NEW ENGLAND...WHILE THE NEXT SYSTEM TO IMPACT
THE AREA WAS DIGGING INTO THE DESERT SOUTHWEST.
AT THE SURFACE...THE FLOW OVER THE WESTERN GULF HAS ALREADY BECOME
SOUTHERLY WITH HIGH PRESSURE CENTERED JUST OFF TO OUR EAST.
AREAS OF FOG...SOME DENSE OVER PARTS OF CENTRAL LOUISIANA...HAVE
DEVELOPED AMID THE LIGHT WINDS AND RECENTLY RAINED UPON GROUND
UNDERNEATH THE CLEAR OVERNIGHT SKY. THIS FOG SHOULD QUICKLY ERODE
WITHIN A FEW HOURS OF SUNRISE...BUT GIVEN SEVERAL OBS AOB 1/4
SM...FELT IT PRUDENT TO ISSUE A DENSE FOG ADVISORY.
OTHERWISE...WEATHER TODAY WILL BE GENERALLY BENIGN...WITH
TEMPERATURES WARMING INTO THE UPPER 70S AMID STRENGTHENING
SOUTHERLY FLOW AS THE GRADIENT TIGHTENS OVER THE AREA BETWEEN THE
DEPARTING SFC HIGH TO THE EAST AND A DEVELOPING LOW PRESSURE
SYSTEM NEAR THE TX/OK PANHANDLES.
AS THE UPPER LEVEL SYSTEM DIGS TOWARD THE FOUR CORNERS AND THE
UPPER LEVEL JET INTENSIFIES OVER THE SOUTHERN PLAINS...THE
DOWNSTREAM RESULT WILL BE THE AN EASTWARD SHIFT OF A 20-30KT
LLJ...WHICH WILL ACCELERATE THE RETURN OF GULF MOISTURE TO THE
AREA...AND INDUCE THE FRONTAL BOUNDARY OVER THE GULF OF MEXICO TO
BEGIN TO RETREAT NORTH AS A WARM FRONT. THIS BOUNDARY IS PROGGED
TO LIFT NORTH THROUGH THE AREA AFTER MIDNIGHT...AND IS EXPECTED TO
SET OFF THE INITIAL ROUND OF SHOWERS AND THUNDERSTORMS IN WHAT
LOOKS TO BE A RELATIVELY PROLONGED RAIN EVENT.
PRECIPITABLE WATER...WHICH WAS A PALTRY .55 INCHES ON THE SOUNDING
YESTERDAY EVENING...IS PROGGED TO INCREASE TO IN EXCESS OF 2
INCHES BY TONIGHT. RAINFALL...COURTESY OF ISENTROPIC ASCENT...MAY
BEGIN TO SPREAD INLAND AS EARLY AS LATE THIS AFTERNOON...BUT MORE
CONVECTIVE RAINS ARE EXPECTED TONIGHT AS THE WARM FRONT LIFTS TO
THE NORTH. AS INSTABILITY BEGINS TO INCREASE TONIGHT...WIND SHEAR
WILL ALREADY BE SUPPORTIVE OF A SEVERE THREAT AS THE WARM FRONT
MOVES INLAND. THE PROBABILITY IS LOW...BUT NOT ZERO...THAT SOME
THUNDERSTORMS OVERNIGHT COULD PRODUCE DAMAGING WINDS AND/OR
TORNADOES.
SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THURSDAY AMID THE
WARM/MOIST ADVECTION REGIME...INCREASING IN COVERAGE AS MID/UPPER
LEVEL PERTURBATIONS LIFT ACROSS THE AREA IN THE FAST MID/UPPER
LEVEL SOUTHWESTERLY FLOW AHEAD OF THE MAIN STORM SYSTEM TO THE
WEST. THE HIGH PRECIPITABLE WATER...NEARLY TWO STANDARD DEVIATIONS
ABOVE NORMAL...WILL RESULT IN SHOWERS AND THUNDERSTORMS THAT ARE
VERY EFFICIENT RAINFALL PRODUCERS. IN ADDITION...THE PRESENCE OF
MODEST INSTABILITY AMID SUPPORTIVE BULK SHEAR WILL MAINTAIN THE
SEVERE WEATHER THREAT.
THE LLJ ON THURSDAY IS PROGGED NEAR 40 KTS BY THE NAM AND
GFS...SO IT IS ALMOST CERTAIN THAT A LAKE WIND ADVISORY WILL BE
REQUIRED INLAND...WITH A SMALL CRAFT ADVISORY FOR THE GULF WATERS
AND INLAND LAKES/BAYS. IN ADDITION...THE PERSISTENT AND STRONG
SOUTHERLY FETCH WILL RESULT IN A TIDES RUNNING NEARLY A FOOT ABOVE
THE ASTRONOMICAL TIDES...WITH TIDE READINGS FORECAST TO BE AROUND
3 FEET AT SABINE PASS AND CALCASIEU PASS. THIS IS NOT SIGNIFICANT
ENOUGH FOR COASTAL FLOODING...BUT IT WILL IMPEDE DRAINAGE.
FORCING FROM THE FRONT ITSELF WILL COME INTO PLAY THURSDAY
NIGHT...AS THE BOUNDARY IS FORECAST TO ENTER EAST TEXAS...AND THEN
CONTINUE SLOWLY EASTWARD...PERHAPS REACHING A LAKE CHARLES TO
ALEXANDRIA LINE BY FRIDAY MORNING. LOCATIONS ALONG AND WEST OF
THIS LINE HAVE BEEN PLACED IN A FLASH FLOOD WATCH STARTING
THURSDAY MORNING AND RUNNING THROUGH FRIDAY MORNING. THE AREAL
AND/OR TEMPORAL EXTENT OF THE WATCH MAY NEED ADJUSTMENT AS THE
EVENT NEARS OR GETS UNDERWAY.
MODEL PROGS THIS MORNING WITH THE PROGRESSION OF THE FRONT HAVE
BECOME A BIT MORE UNSETTLING...ACTUALLY SLOWING THE EASTWARD
PROGRESSION OF THE BOUNDARY...AND THUS THE RAINFALL...WITH A WAVE
OF LOW PRESSURE DEVELOPING ALONG IT OFF THE SOUTH TEXAS COAST. THE
RESULT IS RAINFALL NOW LINGERING WELL INTO FRIDAY NIGHT AND INTO
AT LEAST THE FIRST HALF OF SATURDAY. WILL KEEP AT LEAST LOW TO MID
RANGE CHANCE POPS INTO SATURDAY...AND CONTINUE TO MONITOR TRENDS.
FORECAST BEYOND SATURDAY WAS CHANGED LITTLE.
&&
.AVIATION...
AREAS OF DENSE FOG 1/4SM OR LESS IS CURRENTLY OVER C AND SC
LA...AFFECTING KAEX/KLFT TERMINALS WITH LIFR VSBY THRU 14-15Z THIS
MORNING. ELSEWHERE AT KARA/KLCH/KBPT...THE FOG IS MAINLY PATCHY AT
BEST AND THIN...RESULTING IN A WIDE RANGE OF VSBY FROM P6SM TO LESS
THAN 1SM AT TIMES. AFTER 15Z...MAINLY VFR CAN BE EXPECTED THRU EARLY
AFTERNOON...WITH SE WINDS INCREASING OVER 15KTS AT KBPT/KLCH WHERE
THE PRESSURE GRADIENT BEGINS TO TIGHTEN OVER E TX/SW LA. AFTER
00Z...INTRODUCE VCSH TO ALL SITES AS MOISTURE BEGINS TO INVADE FROM
THE GULF...WITH -RA PROB30 TSRA AFTER 06Z AS THE MOISTURE AND LIFT
SIGNIFICANTLY INCREASES WITH THE APPROACH OF THE LARGE STORM SYSTEM.
&&
.MARINE...
SOUTHERLY WINDS WILL INCREASE TODAY...BECOMING STRONG AND GUSTY
LATER TONIGHT INTO THURSDAY AS A WARM FRONT LIFTS TO THE NORTH.
SMALL CRAFT ADVISORIES ARE LIKELY TO BE NEEDED TONIGHT AND
TOMORROW FOR THESE WINDS AND THE RESULTING BUILDING SEAS. STRONG
THUNDERSTORMS CAN BE EXPECTED TONIGHT THROUGH FRIDAY AS A PACIFIC COLD
FRONT APPROACHES AND THEN MOVES MOVES THROUGH THE COASTAL WATERS.
GUSTY NORTHERLY WINDS IN THE WAKE OF THE FRONT THIS WEEKEND WILL
DIMINISH SUNDAY NIGHT AS HIGH PRESSURE BUILDS IN.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 78 73 81 69 / 0 70 100 90
KBPT 78 74 80 65 / 20 70 100 100
KAEX 78 68 79 66 / 0 70 100 100
KLFT 79 71 82 72 / 0 60 60 40
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...DENSE FOG ADVISORY UNTIL 10 AM CDT THIS MORNING FOR ACADIA-ALLEN-
AVOYELLES-EVANGELINE-JEFFERSON DAVIS-LAFAYETTE-RAPIDES-ST.
LANDRY-UPPER ST. MARTIN.
FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH FRIDAY MORNING
FOR ALLEN-BEAUREGARD-CALCASIEU-CAMERON-JEFFERSON DAVIS-
RAPIDES-VERNON.
TX...FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH FRIDAY MORNING
FOR HARDIN-JASPER-JEFFERSON-NEWTON-ORANGE-TYLER.
GM...SCEC FOR THE WATERS WEST OF CAMERON.
&&
PUBLIC/MARINE...13
AVIATION...08Hazardous weather outlook, Oct 28, 6:29 AM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 629 AM CDT WED OCT 28 2009 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-291130- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 629 AM CDT WED OCT 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT INCREASING SOUTHERLY WINDS WILL BEGIN TO RETURN GULF MOISTURE TO THE AREA TODAY. THIS PROCESS WILL ACCELERATE TONIGHT AS A WARM FRONT LIFTS NORTH THROUGH THE AREA. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BEGIN TO AFFECT THE AREA TONIGHT. AS INSTABILITY AND SHEAR INCREASE DURING THE OVERNIGHT HOURS...SO WILL THE CHANCE THAT SOME OF THUNDERSTORMS COULD BECOME SEVERE...THOUGH THE OVERALL SEVERE WEATHER THREAT IS RELATIVELY LOW. THE PRIMARY SEVERE WEATHER HAZARDS WOULD BE DAMAGING WINDS AND TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORE WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY WILL OCCUR ON THURSDAY WITH THE APPROACH OF A SLOW MOVING COLD FRONT...ESPECIALLY OVER EAST TEXAS AND INTO LOUISIANA WEST OF AN ALEXANDRIA TO LAKE CHARLES LINE. A FLASH FLOOD WATCH HAS BEEN POSTED FOR THESE AREAS FOR THE THREAT OF FLOODING RAINS FROM THURSDAY MORNING THROUGH FRIDAY MORNING. SOUTHERLY WINDS WILL INCREASE FURTHER ON THURSDAY...WITH SPEEDS ALONG THE SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA COASTS RANGING FROM 15 TO 25 MPH...WITH GUSTS TO BETWEEN 35 AND 40 MPH POSSIBLE. A LAKE WIND ADVISORY WILL LIKELY BE REQUIRED OVER A GOOD PART OF INLAND EAST TEXAS AND LOUISIANA...WITH SMALL CRAFT ADVISORIES LIKELY OVER THE GULF WATERS. THESE WINDS WILL ALSO RESULT IN COASTAL TIDES RUNNING NEAR 1 FOOT ABOVE NORMAL ASTRONOMICAL TIDES...RESULTING IN TIDE VALUES AROUND 3 FEET AT CALCASIEU PASS AND SABINE PASS. WHILE THIS IS NOT HIGH ENOUGH TO CAUSE COASTAL FLOODING...THIS ABOVE NORMAL TIDE WILL IMPEDE DRAINAGE AND MAY EXACERBATE ANY FLOODING THAT OCCURS. THE SEVERE WEATHER THREAT WILL ALSO CONTINUE INTO THURSDAY AND THURSDAY NIGHT...AS MODEST INSTABILITY AND STRONG WIND SHEAR REMAIN IN PLACE. THE STORM PREDICTION CENTER HAS OUTLINED THE ENTIRE AREA IN A SLIGHT RISK...AND DAMAGING WINDS AND TORNADOES WILL CONTINUE TO BE THE PRIMARY SEVERE WEATHER HAZARDS. THE COLD FRONT WILL CONTINUE TO SLOWLY PROGRESS THROUGH THE AREA ON FRIDAY...WITH THE SEVERE WEATHER AND HEAVY RAINFALL THREAT CONTINUING. THE SPEED AT WHICH THE FRONT WILL MOVE IS SOMEWHAT UNCERTAIN AT THIS TIME...BUT MODEL CONSENSUS AT THIS TIME SHIFTS IT EAST OF THE AREA FRIDAY NIGHT. IF THIS PROVES CORRECT...SOME RAINFALL WILL LINGER INTO SATURDAY...BUT THE SEVERE WEATHER THREAT WOULD BE OVER...AS IN ALL LIKELIHOOD WOULD THE THREAT OF FLOODING RAINS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY...BUT MAY BE REQUIRED TONIGHT THROUGH FRIDAY NIGHT. 13
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 5:06 AM CDT | Dense Fog Advisory | LCH | Allen, Avoyelles, Evangeline, Lafayette, Rapides, Saint Landry and 1 more | 4 hr |
| Oct 28, 5:44 AM CDT | Flash Flood Watch | LCH | Allen, Beauregard, Rapides, Vernon | 61 hr |
| Oct 28, 9:56 AM CDT | Small Craft Advisory | LCH | 57 hr | |
| Oct 28, 2:02 PM CDT | Coastal Flood Advisory | LCH | 39 hr | |
| Oct 28, 2:29 PM CDT | Lake Wind Advisory | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 32 hr |
Nearby
Coastal Flood Statements in Louisiana, 2009Coastal Flood Statements in Texas, 2009Every coastal flood statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.